The average US citizen takes Tylenol on a frequent basis to relieve pain, muscle cramps or headaches. Tylenol is a widely available over the counter drug that is also used to help minor arthritis, inflammation or swelling and the reduction of fever. Acetaminophen, the active ingredient in Tylenol products, is believed to relieve mild to moderate pain by elevating the body's overall pain threshold. However, a recent study by Dr. Kenneth Simpson and his team at the University of Edinburgh has revealed that staggered overdoses of Tylenol puts people at risk of dangers greater than a single Tylenol overdose.
When people repeatedly take a little more Tylenol than they should to relieve pain, they are overdosing at staggered times. Over time, the damage of staggered overdoses will add up and can even prove to be fatal. Dr. Simpson and his team analyzed 660 patients who had been admitted to a hospital for Tylenol induced liver injury, and discovered that 161 of the injuries were caused by staggered overdose.
When someone repeatedly overdoses on Tylenol, they are at a higher risk for liver and brain problems and for someday requiring kidney dialysis or help with breathing. Dr. Simpson also found that people who arrive at the hospital more than a day after an overdose will be at even higher risk for needing a liver transplant or dying. Fortunately, there is an easy solution. Follow the dosage instructions on the Tylenol bottle and be careful to not exceed the recommended amount. Contact a pharmaceutical injury lawyer if you believe that you are suffering
organ damage from Tylenol. With the help of an experienced
drug injury attorney, you may be able to seek compensation for your damages so that you can recover with the best medical care.